# SDR SWIA2024052000018

- Difficulty date: May 18, 2024
- Submitted: May 20, 2024
- Operation: Air carrier
- Aircraft: N261SY
- Make and model: Emb ERJ 170-200 LR
- Aircraft serial: 17000704
- Aircraft time: 15,364 hours, 11,193 cycles
- System (JASC): 4900 · Airborne Auxiliary Power Unit (APU) System
- Part: Apu
- Part number: UNKNOWN
- Condition: Odor
- Location: Zone 100
- Stage of operation: NR
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

WHEN APU ON THEREÂ€™S A SMELL OF SOMETHING BURNING COMING FROM VENTS. (FLIGHT 4174 FILED CLOSED)THIS DISCREPANCY WAS TRANSFERRED TO CAMP ITEM 28254361 WITH THE FOLLOWING CORRECTIVE ACTION: "INSPECTED APU AIR INTAKE SCREEN FOR CLEANLINESS IN REFERENCE WITH ERJ175 AMM 49-00-00-910-801-A. FOUND BOTTOM OF AIR INTAKE SCREEN TO BE COVERED WITH A PLETHORA OF CICADAS, PLEASE SEE ATTACHED PICTURE. CLEANED AND PICKED OUT ALL VISIBLE CICADAS. RAN APU, OPENED ALL GASPERS THROUGHOUT COCKPIT AND CABIN, AND IN REFERENCE WITH AMM 21-21-00-710-801-A & AMM 21-22-00-710-801-A CHECKED DISTRIBUTION OF SMELL. SMELL WAS NOTICED BRIEFLY FOR FIRST 5 MIN OF OPERATION W/ EITHER PACK 1 OR 2 ON. TURNED BOTH COCKPIT AND CABIN TEMPERATURE TO FULL HOT AND CONTINUED OPERATION FOR 15 MORE MINUTES, SMELL DISAPPEARED. CONTINUED OPERATIONS FOR 15 MORE MINUTES WITH ALL CABIN DOORS OPENED. NO HINT OF BURNING SMELL NOTICED THROUGHOUT COCKPIT AND CABIN. REINSPECTED APU AIR INTAKE SCREEN, NO FURTHER OBSTRUCTIONS NOTED."
